MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52247
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an atherectomy procedure of the left superficial femoral artery via right groin access, an advance 35 lp low profile balloon catheter ruptured.The (b)(6) male patient, weighing (b)(6), was reported to have a history of pain in the left leg.A cook 5 french sheath and cook inflation device were used during the procedure.The complaint device was inflated once with a 50/50 mixture of contrast to saline when it ruptured below nominal pressure, reportedly between 6 and 7 atmospheres.The 90% occluded lesion was reported to be "extremely calcified", however tortuosity was not reported.It is unknown if the balloon ruptured circumferentially or longitudinally.The balloon was not inflated inside a stent prior to rupture, and blood was noted in the inflation device.The balloon was removed successfully through the sheath.This event is reported under this report #.During the same procedure, a cxi support catheter was reported to separate.The user reported difficulty advancing the catheter due to an extreme calcium burden.When the physician attempted to remove the catheter, it became stuck.The user continued to pull the device in an attempt to remove it, and the distal tip separated and remained in the vessel with the proximal tip "right under the skin".The physician made a small incision in the skin and was able to remove the separated segment with a pair of tweezers.This event is reported under mdr 1820334-2019-00884.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record did show one nonconforming event which could potentially contribute to this failure mode.This nonconformances was for balloon damage during folding.While this nonconformances could possibly be related to the reported failure mode, it should be noted that the affected units were scrapped and not replaced.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states the device is to be used "for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral, and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿ it goes on to say ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." cook has concluded that appropriate controls are in place to address the reported failure mode.Based on the information provided and no product returned, investigation has concluded that this event could not be traced to the device but may instead lie with the patient¿s anatomy as heavy calcification was reported.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8529170
Report Number1820334-2019-00946
Device Sequence Number19304106
Product Code DQY
UDI-Device Identifier10827002522470
UDI-Public(01)10827002522470(17)210518(10)8893999
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2021
Device Model NumberG52247
Device Catalogue NumberPTA5-35-135-3-8.0
Device Lot Number8893999
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight75